EconPapers    
Economics at your fingertips  
 

Stability versus rationality in choice functions

Begoña Subiza and Josep E. Peris

No 12-5, QM&ET Working Papers from University of Alicante, D. Quantitative Methods and Economic Theory

Abstract: If we analyze the notion of stability (von Neumann and Morgenstern, 1944) it seems a desirable property to be fulfilled by any choice function. Paradoxically, the usual Condorcet choice functions (maximal set, top cycle, uncovered set, minimal covering, ...) are not stable in the VNM sense. In this study, we show the relationship between stability and rational choice functions, and propose an alternative notion of stability (wich we call c-stability) that solves this incompatibility problem. This new notion is closely related to the admissible set defined in Kalai and Schmeidler (1977).

Keywords: stable set; admissible set; Condorcet choice function (search for similar items in EconPapers)
JEL-codes: D11 (search for similar items in EconPapers)
Pages: 17 pages
Date: 2012-03-13
New Economics Papers: this item is included in nep-mic and nep-upt
References: Add references at CitEc
Citations:

Downloads: (external link)
http://web.ua.es/es/dmcte/documentos/qmetwp1205.pdf Full text (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ris:qmetal:2012_005

Access Statistics for this paper

More papers in QM&ET Working Papers from University of Alicante, D. Quantitative Methods and Economic Theory Contact information at EDIRC.
Bibliographic data for series maintained by Julio Carmona ().

 
Page updated 2025-03-31
Handle: RePEc:ris:qmetal:2012_005